Alert archive / Virginia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 39, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 23, 2005, 5:28 PM EDT for Isle of Wight County, Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2005, 5:28 PM EDT (21:28 UTC)
- Expired
- May 23, 2005, 6:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
County Isle of Wight County, VA
The radar
The Norfolk radar (KAKQ), 31 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 3:50 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KAKQ 232128
SVRAKQ
VAC093-232200-
/O.NEW.KAKQ.SV.W.0039.050523T2128Z-050523T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
528 PM EDT MON MAY 23 2005
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA
* UNTIL 600 PM EDT
* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COMET...OR ABOUT 8 MILES WEST OF SMITHFIELD...AND MOVING SOUTHEAST
AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SMITHFIELD... LAWSON AND ISLE OF WIGHT BY 535 PM EDT...
BENNS CHURCH... LONGVIEW AND CARROLLTON BY 540 PM EDT...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
PRINCE GEORGE COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE
TOLL FREE AT...1...800...7 3 7...8 6 2 4.
LAT...LON 3705 7668 3695 7681 3683 7662 3693 7650
$$
NSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:00 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 23, 4:00 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 400 PM EDT MON MAY 23 2005 .SHORT TERM (TODAY THROUGH THURSDAY NIGHT)... LINE OF SHRA W/ EMBEDDED TSRA DEVELOPING ACRS FAR NW PRTNS OF CWA AND THE. AREA IS EXPANDING SLIGHTLY SWD W/ TIME. THIS AREA OF STORMS IS ASSOC W/ STRONG 5H VORT/LF QUAD 120 KT 3H JET AND HAS POTENTIAL FOR TO PRODUCE ISOLATED MARGINAL SEVERE STORMS (.75-1 HAIL WINDS AOA 60MPH). AREA SHLD REACH COAST OF ERN SHR BTWN 7-8 PM. STILL HAVE MORE SHRA W/ EMBEDDED TSTM BEHIND IT SO CARRY LIKELY POPS ACRS NRN 1/3 THRU ERLY EVENING...THEN NE 1/4 TIL MIDNIGHT W/ CHC POPS ELSEWHERE (THOUGH NO THUNDER AFTER MID EVENING...XCPT FAR SE). HAVE LITTLE CONFIDENCE IN EXACT DETAILS OF ANY PARTICULAR MODEL GIVEN COMPLEX VORTICITY STRUCTURE W/ MULT VORTS /DANCING/ AROUND CUTOFF LOW AS IT DROPS S INTO MID ATLC STATES TON/TUE...THEN SLOWLY WORKS E TO OFFSHORE BY WED EVE. RESULT WILL BE UNSETTLED WX THRU WED. HOWEVER THERE IS GREAT UNCERTAINITY ABOUT WHERE BEST FORCING WILL BE SO HAVE OPTED FOR JUST CHC POPS TUE...AS IN BETWEEN TH ROTATING VORTS...WILL BE ONE OR TWO VORT MINS...THAT ACTUALLY COULD PROMOTE LOCALIZED CLEARING AHEAD OF THERE PASSAGE (STRONG NVA)...WISH COULD BE MORE SPECIFIC BUT IS ALMOST IMPOSSIBLE BEYOND 12 HRS TO DO SO IN THESE SITUATIONS. CUTOFF LOW LIFTS NNE WED NIGHT AND THU TO NRN NEW ENGLAND COAST BY THU EVE. AS LOW TRACKS AWAY DO GRAD TAPER OFF POPS FROM SW TO NE STARTING TUE NIGHT W/ ONLY SLGT CHC POPS ACRS E 1/3 WED NIGHT. FOR NOW IT APPEARS SHLD BE DRY W/ CLEARING THU AND THU NIGHT. FOR TEMPS GENELLY FOLLOWED BLEND OF MOS...WEIGHTED TOWARDS WARMER VALUES TONIGHT (IN WARM SECTOR MOST OF CWA)...COOLER NUMBERS TUE/TUE NIGHT (ONSHORE FLOW SETTING UP AND UPR LOW DESCENDING. THEN WARMER NUMBERS WED AS UPR LOW DEPARTS (AND ESP SW AREAS GET SOME SUN). BLEND OF MOS TEMPS WORKS FINE WED NIGHT THRU THU NIGHT. && .LONG TERM (FRIDAY THROUGH SUNDAY)... WHULE 6Z GFS WAS USED TO CREATE INITIAL XTND FCST...12Z GFS HAS BASICALLY FOLLOWED SUIT (THOUGH A TAD SLOWER) FOR NOW SINCE 6Z GFS IS CLOSET TO HPC CONSENSUS FCST WILL NOT ADJUST FOR 12Z GFS. XPCT COLD FRONT TO CROSS CWA FRI INTO FRI EVENING (CHC POPS N 2/3 W/ BETTER DYNAMICS SLGT CHC POPS S FRI THEN SLGT CHC POPS FRI EVE). PASSING VORT MAX ROTATING AROUND YET ANOTHER UPR LOW MOVING INTO ERN LAKES WARRANTS SLGT CHC POPS SAT AND SAT EVE. HIGH PRES SHLD KEEPS THINGS DRY THEN TO START NEXT WEEK. TEMPS GENLY IN LINE W/ MEN (MEX ENSEMBLE MEAN) GUIDANCE. && .AVIATION... MAINLY VFR CURRENTLY...BUT CONDS DETERIORATE TO TEMPO MVFR/IFR IN SCTD SHWRS/TSTMS LATE AFTN/EVENG. CONVECTION MAY LINGER THRU LATE EVENG ERN SITES...THEN JUST MAINLY CLDY...MVFR CIGS. ON TUE...COASTAL SITES WILL LIKELY DROP CIGS INTO IFR BY LATE MRNG IN NE FLOW...MVFR/VFR FARTHER INLAND. && .MARINE... WINDS REMAIN BLO SMALL CRAFT THIS EVENG (W/ EXCEPTION OF LOCAL CONVECTION). AS LOW PRES PULLS OFFSHORE AFTER MIDNGT...WINDS/SEAS WILL INCREASE ON N/NE FLOW. LOOKS TO BE TUE BEFORE CONDS REACH SMALL CRAFT...FROM N TO S ACRS MARINE AREAS. THEN A FAIRLY EXTENSIVE SMALL CRAFT ALL ZONES TUE AFTN INTO WED NGT/THU MRNG AS LOW DRIFTS UP E COAST. TIDES ABOUT 1 FT ABOVE NRML...BUT STILL LOOKS TO BE BLO CSTL FLOOODING THRESHOLDS AS WINDS REMAIN SOMEWHAT PARALLEL TO SHORES. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ630>633-650-652-670 FROM 6 AM TUESDAY TO 11 PM WEDNESDAY. && SHORT/LONG TERM...MALOIT AVIATION/MARINE...BROWN
Hazardous weather outlook, May 23, 5:26 AM EDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 526 AM EDT MON MAY 23 2005 MDZ025-240930- MARYLAND BEACHES- 526 AM EDT MON MAY 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND BEACHES INCLUDING OCEAN CITY. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A MODERATE RISK OF RIP CURRENTS. FOR MORE DETAILS...PLEASE REFER TO THE SURF ZONE FORECAST...WBCSRFAKQ...ISSUED BY THIS OFFICE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT ANTICIPATED. VAZ099-100-240930- ACCOMACK-NORTHAMPTON VA- 526 AM EDT MON MAY 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SHOWERS WILL BE SCATTERED AROUND THE AREA TODAY...WITH THE POSSIBILITY OF THUNDERSTORMS THIS AFTERNOON. A FEW OF THE STRONGEST STORMS MAY CONTAIN LARGE HAIL...PENNY SIZED OR LARGER...AND WIND GUSTS OVER 60 MPH. FOR MORE DETAILS...REFER TO THE SPECIAL WEATHER STATEMENT...WBCSPSAKQ...ISSUED BY THIS OFFICE AT 457 AM. ALSO...THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES TODAY. FOR MORE DETAILS...PLEASE REFER TO THE SURF ZONE FORECAST...WBCSRFAKQ...ISSUED BY THIS OFFICE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. ANZ630>633-650-652-654-656-658-240930- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 526 AM EDT MON MAY 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY...CURRITUCK SOUND...AND ATLANTIC COASTAL WATERS BETWEEN FENWICK ISLAND AND CURRITUCK BEACH LIGHT. .DAY ONE...TODAY AND TONIGHT SHOWERS WILL BE SCATTERED AROUND THE AREA TODAY...WITH THE POSSIBILITY OF THUNDERSTORMS THIS AFTERNOON. A FEW OF THE STRONGEST STORMS...OVER THE VIRGINIA AND NORTH CAROLINA WATERS...MAY CONTAIN LARGE HAIL...PENNY SIZED OR LARGER...AND WIND GUSTS OVER 60 MPH. FOR MORE DETAILS...REFER TO THE SPECIAL WEATHER STATEMENT...WBCSPSAKQ...ISSUED BY THIS OFFICE AT 457 AM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS WEATHER NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. NCZ012>017-030>032-102-VAZ048-049-060>098-240930- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH- 526 AM EDT MON MAY 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST VIRGINIA...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...NORTH CENTRAL VIRGINIA AND EAST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT SHOWERS WILL BE SCATTERED AROUND THE AREA TODAY...WITH THE POSSIBILITY OF THUNDERSTORMS THIS AFTERNOON. A FEW OF THE STRONGEST STORMS MAY CONTAIN LARGE HAIL...PENNY SIZED OR LARGER...AND WIND GUSTS OVER 60 MPH. FOR MORE DETAILS...REFER TO THE SPECIAL WEATHER STATEMENT...WBCSPSAKQ...ISSUED BY THIS OFFICE AT 457 AM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. MDZ021>024-240930- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER- 526 AM EDT MON MAY 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT ANTICIPATED.
In the hours before
Special weather statement, May 23, 4:40 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 440 PM EDT MON MAY 23 2005 VAZ072>074-085-232115- ESSEX VA-KING AND QUEEN VA-KING WILLIAM VA-MIDDLESEX VA- 440 PM EDT MON MAY 23 2005 ...STRONG THUNDERSTORM MOVING INTO KING WILLIAM AND KING AND QUEEN COUNTIES... AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF SAINT STEPHENS CHURCH... MOVING SOUTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BISCOE AT 445 PM EDT...SAINT STEPHENS CHURCH AT 450 PM EDT...HENLEY FORK AT 455 PM EDT...BRUINGTON AT 500 PM EDT...STEVENSVILLE AT 505 PM EDT...KING AND QUEEN COURTHOUSE AT 510 PM EDT. WIND GUSTS TO 50 MPH AND ONE QUARTER TO ONE HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. IF YOU HEAR THUNDER...YOURE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER SHOULD THIS STORM APPROACH YOUR AREA. SAMMLER
Local storm report, May 23, 4:44 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
444 PM EDT MON MAY 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL DOWNTOWN RICHMOND 37.53N 77.47W
05/23/2005 0.88 INCH CITY OF RICHMOND VA PUBLIC
45 TO 50 TREE LIMBS DOWN OFF MIDLOTIAN TURNPIKE.
&&
SFUNKLocal storm report, May 23, 5:00 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
500 PM EDT MON MAY 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 3 E CHESTER 37.35N 77.38W
05/23/2005 CHESTERFIELD VA TRAINED SPOTTER
LRG TREE AND TREE LIMBS DOWN IN DUTCH GAP AREA OF
CHESTERFIELD COUNTY.
&&
SFUNKSpecial weather statement, May 23, 5:12 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 512 PM EDT MON MAY 23 2005 VAZ089>091-094-232145- JAMES CITY VA-NEWPORT NEWS/HAMPTON VA-SURRY VA-YORK/POQUOSON VA- 512 PM EDT MON MAY 23 2005 ...STRONG THUNDERSTORM MOVING DOWN THE PENINSULA TOWARD HAMPTON...NEWPORT NEWS AND POQUOSON... AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF WILLIAMSBURG...MOVING SOUTHEAST AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HOG ISLAND GAME REFUGE AT 515 PM EDT...FORT EUSTIS AT 520 PM EDT...OYSTER POINT AT 525 PM EDT...BEACONSDALE AT 530 PM EDT...LANGLEY VIEW AT 535 PM EDT...PHOEBUS AT 540 PM EDT. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM.
Local storm report, May 23, 5:13 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
513 PM EDT MON MAY 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 2 NW GARYSVILLE 37.27N 77.18W
05/23/2005 PRINCE GEORGE VA PUBLIC
TREES DOWN.
&&
SFUNKSpecial weather statement, May 23, 5:20 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 520 PM EDT MON MAY 23 2005 VAZ073-078-084>086-232145- GLOUCESTER VA-KING AND QUEEN VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA- 520 PM EDT MON MAY 23 2005 ...STRONG THUNDERSTORM MOVING TOWARD GLOUCESTER AND MATHEWS COUNTIES... AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES WEST OF URBANNA...OR ABOUT 7 MILES EAST OF KING AND QUEEN COURTHOUSE...MOVING SOUTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WARNER...AND...MASCOT AT 525 PM EDT... CLANCIE AT 530 PM EDT...SALUDA...AND...GLENNS AT 535 PM EDT...CASH... AND...COOPER AT 540 PM EDT...HEALYS...AND...HARCUM AT 545 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT DANGEROUS LIGHTNING AND BRIEF HEAVY RAINFALL IN THE PATH OF THIS STORM. IF YOU HEAR THUNDER...YOURE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER SHOULD THIS STORM APPROACH YOUR AREA.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:17 PM EDT | Severe Thunderstorm Warning | AKQ | Goochland | 43 min |
| May 23, 3:56 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Henrico, City of Richmond | 49 min |
| May 23, 4:29 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Prince George, City of Hopewell | 46 min |
| May 23, 5:38 PM EDT | Special Marine Warning | AKQ | 65 days | |
| May 23, 5:42 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Portsmouth, City of Suffolk | 48 min |
| May 23, 6:11 PM EDT | Special Marine Warning | AKQ | 66 days |
Nearby
Severe Thunderstorm Warnings in Virginia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.